Levaquin High Leukocytes, Levaquin 500, Ana Titer, Migraine Headaches, Uristat
I saw my family doctor on May 16th for a new onset UTI. I hadn't had one of these in about 8 years but I knew how bad they could get if you didn't get them treated right away. I did the over the counter URISTAT for 2 days until I got an appointment. ... more »
I saw my family doctor on May 16th for a new onset UTI. I hadn't had one of these in about 8 years but I knew how bad they could get if you didn't get them treated right away. I did the over the counter URISTAT for 2 days until I got an appointment. After doing the UA dipstick, they confirmed my UTI because of the high leukocytes and gave me sample packets of LEVAQUIN 500 mg. b.i.d. for 5 days. I went home thinking, "Hey, this will be easy and I will feel great in a few days." I WAS NEVER SO WRONG ABOUT SOMETHING IN MY WHOLE LIFE!!!! I took my first dose that evening and went to bed. I woke up the next morning with a headache so bad that I almost passed out when I lifted my head off the pillow. The UTI went away after a few days, but the migraine stayed for over 2 weeks. The left side of my neck felt like I had been hit from behind with a baseball bat and my scalp became so sore from the pain that I couldn't even use a blow dryer on my hair. I made 2 more trips back to the doctor complaining of the horrible migraine headaches, light sensitivity, neck pain and joint pain. He put me on IMITREX, PROPANOLOL, APAP, and FLEXERIL to control the migraines. I MAXED OUT THE DAILY DOSAGE ON THESE MEDS EVERY DAY WITH NO RELIEF! I went back to the doctor again and he decided to run some lab tests. The next day, my headache had started to get better but I noticed a lump under my left armpit (large pea size) and that I had significant joint pain in my right middle and index finger. My middle finger would hardly bend in the mornings when I got up and the stiffness in my neck was still there. Later that day on my way out for a mini vacation with my family, my doctor called to tell me that my ANA had come back positive and he wanted to send me to a Rheumatologist to rule out things like LUPUS, RA, etc. Needless to say, I was totally freaked out for the remainder of my trip until I went back to the doctor to review my ANA Titer. My titer was high at 1:160, but he keeps telling me not to worry because this happens all of the time and an ANA and high titer is not definitive. I want to also note that one of my friends and my husband have also had very similar experiences. She was convinced by the physicians that she had Lymphoma because of her ANA and titer and my husband was certain that he had RA. Both are negative!
I am still concerned about all of this even though I am feeling better and it may be that I have permanent side effects from this. I was a totally healthy person and there was nothing going on besides a UTI until the LEVAQUIN was introduced. It has been almost a month since I took this drug and the things I have been reading online are horrible. I am sure that I will never take one of these antibiotics again. My advice to anyone else is to READ< READ> READ! There are some excellent websites out there and of coures the blogs are great for information from other patients. A good site for information about positive ANA's is:
Also, read up on LEVAQUIN and the other FLUOROQUINOLONES. I did not know that these are the drugs that will be used to treat people in the event of a biological war. It's pretty scary....